# SDR 97ZZZX1879

- Difficulty date: April 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N13FC
- Make and model: Beech C 23
- Aircraft serial: M2017
- Engine: Lyc O360A4K
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bearing
- Part number: SL13521
- Condition: Failed
- Location: Nr 3
- Part time: 661 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

METAL WAS FOUND IN THE SCREEN AND OIL FILTER AT THE 100-HOUR INSPECTION.  THE CYLINDERS WERE REMOVED AND NO EVIDENCE OF METAL WEAR COULD BE FOUND.  THE AIRCRAFT WAS PUT BACK INTO SERVICE AND FLOWN FOR APPROXIMATELY 50 HOURS.  THE SCREENS AND FILTERS WERE AGAIN CHECKED FOR METAL.  MORE METAL WAS FOUND AND THE ENGINE WAS REMOVED AND DISASSEMBLED FOR FURTHER INSPECTION.  THE NR 3 ROD BEARING WAS FOUND TO HAVE THE TOP LAYER OF MATERIAL (BABBIT) STARTING TO SEPARATE AND FLAKE OFF.
